Alert archive / New York / Winter Weather Advisories in 2011

Winter Weather Advisory 4, NWS Buffalo, NY

January 18, 201114 counties in New York

NWS Buffalo, NY issued this winter weather advisory at Jan 18, 2011, 3:23 AM EST for 14 counties in New York. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2011, 3:23 AM EST (08:23 UTC)
Expired
Jan 18, 2011, 11:46 AM EST
In force
8 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Jefferson County, NY, Lewis County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 99 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2011-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2011-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WWUS41 KBUF 180823
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
323 AM EST TUE JAN 18 2011

NYZ001-002-010>012-019-085-181500-
/O.NEW.KBUF.WW.Y.0004.110118T0823Z-110118T1500Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
323 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY FOR LIGHT FREEZING RAIN...WHICH IS IN EFFECT
UNTIL 10 AM EST THIS MORNING.

* LOCATIONS...ALL OF THE NIAGARA FRONTIER AND CHAUTAUQUA COUNTY.

* TIMING...THROUGH MID MORNING.

* PRECIPITATION TYPES...LIGHT FREEZING RAIN POSSIBLY MIXED WITH
  LIGHT SNOW OR SLEET AT TIMES.

* ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE.

* TEMPERATURES...UPPER 20S TO LOWER 30S THROUGH EARLY MORNING
  THEN RISING ABOVE FREEZING.

* IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE
  UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY IN
  FACT BE ICY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ003-004-013-014-181630-
/O.NEW.KBUF.WW.Y.0004.110118T0823Z-110118T1700Z/
MONROE-WAYNE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO...
CANANDAIGUA
323 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY FOR LIGHT FREEZING RAIN...WHICH IS IN EFFECT
UNTIL NOON EST TODAY.

* LOCATIONS...GENESEE VALLEY AND NORTHERN FINGER LAKES.

* TIMING...THROUGH MIDDAY.

* PRECIPITATION TYPES...LIGHT FREEZING RAIN POSSIBLY MIXED WITH
  LIGHT SNOW OR SLEET AT TIMES.

* ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE.

* TEMPERATURES...UPPER 20S TO LOWER 30S THROUGH THIS MORNING THEN
  RISING ABOVE FREEZING BY MIDDAY.

* IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE
  UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY IN
  FACT BE ICY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ005>008-181630-
/O.NEW.KBUF.WW.Y.0004.110118T1200Z-110118T2100Z/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
323 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO
4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY FOR A WINTRY MIX...WHICH IS IN EFFECT FROM 7 AM
THIS MORNING TO 4 PM EST THIS AFTERNOON.

* LOCATIONS...EASTERN LAKE ONTARIO REGION.

* TIMING...DEVELOPING AROUND DAYBREAK AND CONTINUING THROUGH MID
  AFTERNOON.

* PRECIPITATION TYPES...SNOW WILL DEVELOP THEN MIX WITH SLEET AND
  FREEZING RAIN AT TIMES FROM LATE MORNING THROUGH MID AFTERNOON.

* ACCUMULATIONS...1 TO 2 INCHES OF SNOW POSSIBLE AND UP TO A TENTH
  OF AN INCH OF ICE ACCUMULATION IN SOME SPOTS.

* TEMPERATURES...RISING THROUGH THE 20S THIS MORNING THEN RISING
  ABOVE FREEZING THIS AFTERNOON NEAR LAKE ONTARIO...HOVERING NEAR
  FREEZING FARTHER INLAND.

* IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE
  UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY IN
  FACT BE ICY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

HITCHCOCK
3 follow-up statements
758 
WWUS41 KBUF 181413
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
913 AM EST TUE JAN 18 2011

NYZ001-002-010>012-019-085-181515-
/O.CAN.KBUF.WW.Y.0004.000000T0000Z-110118T1500Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
913 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED ABOVE FREEZING FOR MOST LOCATIONS. THERE
WILL STILL BE A CHANCE OF SNOW AT HIGHER ELEVATIONS.

$$

NYZ003-004-013-014-181700-
/O.CON.KBUF.WW.Y.0004.000000T0000Z-110118T1700Z/
MONROE-WAYNE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO...
CANANDAIGUA
913 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

* LOCATIONS...GENESEE VALLEY AND NORTHERN FINGER LAKES.

* TIMING...THROUGH MIDDAY.

* PRECIPITATION TYPES...LIGHT FREEZING RAIN POSSIBLY MIXED WITH 
  LIGHT SNOW OR SLEET AT TIMES. 

* ACCUMULATIONS...A TRACE TO A FEW HUNDREDTHS OF AN INCH OF ICE.

* TEMPERATURES...UPPER 20S TO LOWER 30S THROUGH THIS MORNING 
  THEN RISING ABOVE FREEZING BY MIDDAY. 

* IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE 
  UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY 
  IN FACT BE ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$

NYZ005>008-182100-
/O.CON.KBUF.WW.Y.0004.000000T0000Z-110118T2100Z/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
913 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* LOCATIONS...EASTERN LAKE ONTARIO REGION.

* TIMING...DEVELOPING AROUND DAYBREAK AND CONTINUING THROUGH MID 
  AFTERNOON. 

* PRECIPITATION TYPES...SNOW WILL DEVELOP THEN MIX WITH SLEET 
  AND FREEZING RAIN AT TIMES FROM LATE MORNING THROUGH MID 
  AFTERNOON. 

* ACCUMULATIONS...1 TO 2 INCHES OF SNOW POSSIBLE AND UP TO A 
  TENTH OF AN INCH OF ICE ACCUMULATION IN SOME SPOTS. 

* TEMPERATURES...RISING THROUGH THE 20S THIS MORNING THEN RISING 
  ABOVE FREEZING THIS AFTERNOON NEAR LAKE ONTARIO...HOVERING 
  NEAR FREEZING FARTHER INLAND. 

* IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE 
  UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY 
  IN FACT BE ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$
415 
WWUS41 KBUF 181517
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1017 AM EST TUE JAN 18 2011

NYZ003-004-013-014-181630-
/O.CAN.KBUF.WW.Y.0004.000000T0000Z-110118T1700Z/
MONROE-WAYNE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO...
CANANDAIGUA
1017 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE WARMED ABOVE THE FREEZING MARK AT MOST LOCATIONS.

$$

NYZ005>008-182100-
/O.CON.KBUF.WW.Y.0004.000000T0000Z-110118T2100Z/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
1017 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

* LOCATIONS...EASTERN LAKE ONTARIO REGION.

* TIMING...DEVELOPING AROUND DAYBREAK AND CONTINUING THROUGH MID 
  AFTERNOON. 

* PRECIPITATION TYPES...SNOW WILL DEVELOP THEN MIX WITH SLEET 
  AND FREEZING RAIN AT TIMES FROM LATE MORNING THROUGH MID 
  AFTERNOON. 

* ACCUMULATIONS...1 TO 2 INCHES OF SNOW POSSIBLE AND UP TO A 
  TENTH OF AN INCH OF ICE ACCUMULATION IN SOME SPOTS. 

* TEMPERATURES...RISING THROUGH THE 20S THIS MORNING THEN RISING 
  ABOVE FREEZING THIS AFTERNOON NEAR LAKE ONTARIO...HOVERING 
  NEAR FREEZING FARTHER INLAND. 

* IMPACTS...ONLY A SMALL AMOUNT OF FREEZING RAIN CAN MAKE 
  UNTREATED ROADS VERY SLIPPERY. ROADS THAT APPEAR JUST WET MAY 
  IN FACT BE ICY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET...AND
FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD
ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS
CAN ALSO BE FOUND AT WWW.WEATHER.GOV/BUFFALO.

&&

$$
672 
WWUS41 KBUF 181646
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1146 AM EST TUE JAN 18 2011

NYZ005>008-181800-
/O.CAN.KBUF.WW.Y.0004.000000T0000Z-110118T2100Z/
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
1146 AM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES WILL BE ABOVE THE FREEZING MARK FOR THE REMAINDER OF
THE DAY. RADAR INDICATES THAT PRECIPITATION IS MOVING OUT OF THE AREA.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 18, 3:12 AM EST, 11 minutes earlier.

Area forecast discussion, Jan 18, 3:12 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
312 AM EST TUE JAN 18 2011

.SYNOPSIS...
HIGH PRESSURE THAT BROUGHT SOME SUNSHINE TO OUR REGION WILL SLIDE
OFF THE NEW ENGLAND COAST TONIGHT. A COLD FRONT MOVING EAST FROM THE
CENTRAL GREAT LAKES WILL APPROACH WESTERN NEW YORK LATE TUESDAY
WHILE LOW PRESSURE MOVES NORTH UP THE MIDDLE ATLANTIC COAST. SOME
OF THE MOISTURE ASSOCIATED WITH THESE TWO SYSTEMS BRING A THREAT
FOR RAIN AND MIXED PRECIPITATION ON TUESDAY. COLDER WEATHER AND
PERIODIC LAKE SNOWS WILL RETURN WEDNESDAY AND ON THROUGH THE REST
OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
925 PM UPDATE...HIGH PRESSURE WILL SLIDE OFF THE NEW ENGLAND COAST
TONIGHT. AS THE HIGH SHIFTS TO THE EAST...A COLD FRONT WILL APPROACH
FROM THE CENTRAL GREAT LAKES. A WARMING SOUTHERLY FLOW BETWEEN THESE
TWO SYSTEMS WILL ALLOW AREA TEMPERATURES TO MODERATE OVERNIGHT.

IN TERMS OF PCPN...IT NOW LOOKS APPEARS THAT THE BULK OF THE CWA
WILL REMAIN DRY TONIGHT. A 40 KNOT LOW LEVEL JET SURGING AHEAD OF
THE APPROACHING COLD FRONT IS FORECAST TO STAY NORTH OF LAKE
ONTARIO. AT THE SAME TIME...THE MOISTURE THAT IS ASSOCIATED WITH THE
MIDDLE ATLANTIC COASTAL LOW IS EXPECTED TO REMAIN SOUTHEAST OF OUR
AREA. THE NEAR SURFACE DEWPOINTS WILL REMAIN QUITE LOW THROUGH THE
NIGHT AND PREDAWN MORNING HOURS...SO POPS WILL ALSO REMAIN LOW...IN
THE SLIGHT CHANCE TO LOW CHANCE RANGE.

PCPN TYPE WILL BECOME MORE OF AN ISSUE ACROSS THE EASTERN FINGER
LAKES AND NORTH COUNTRY TUESDAY AS SOME OF THE MOISTURE FROM THE
COASTAL LOW EXTENDS WEST INTO CENTRAL NEW YORK. THE LATEST MODEL
TEMPERATURE PROFILES SUPPORT A MIX OF SNOW...SLEET AND FREEZING RAIN
DURING THE MORNING BEFORE SURFACE TEMPERATURES WARM ABOVE FREEZING
DURING THE AFTERNOON AND CHANGE THE MIXED FROZEN PCPN TO RAIN. THERE
IS STILL SOME QUESTION AS TO THE AREAL EXTENT AND DURATION OF ANY
FREEZING RAIN FOR THESE AREAS. THEREFORE...WILL HOLD OFF ON ANY
WINTER WEATHER ADVISORIES FOR THE EASTERN FINGER LAKES AND NORTH
COUNTRY.

EXPECT MAINLY DRY CONDITIONS TO LINGER ACROSS WESTERN NEW YORK
AND THE GENESEE VALLEY INTO TUESDAY MORNING. MOISTURE ADVECTING
AHEAD OF THE APPROACHING COLD FRONT WILL BRING A CHANCE FOR
MEASURABLE RAIN DURING THE AFTERNOON. THERE MAY BE A BRIEF PERIOD OF
SNOW MIXED WITH SLEET OVER THE WESTERN SOUTHERN TIER VERY LATE
TONIGHT...COLD AND DRIER AIR SHOULD KEEP PRECIP IN SOLID FORM WITH
LITTLE CHANCE OF FREEZING RAIN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
COLDER AIR WILL BE WORKING ITS WAY BACK ACROSS THE REGION WEDNESDAY
ON THE BACK SIDE OF THE LOW WORKING OFF THE NEW ENGLAND COAST.
DEEP MOISTURE AND CYCLONIC UPSLOPE SHOULD GIVE MOST AREAS A MINOR
ACCUMULATING SNOWFALL DURING THE DAY WEDNESDAY. PROBABLY IN THE
1-3 INCH RANGE ALTHOUGH COULD BE A BUT HIGHER ALONG THE CHAUTAUQUA
RIDGE. THE COLDER AIR INFILTRATING THE AREA FROM THE NORTHWEST
WILL BRING STEADY OR SLOWLY FALLING TEMPERATURES.

WEAK RIDGING BUILDS IN LATE WEDNESDAY NIGHT AND THURSDAY. STILL
COULD SEE SOME LINGERING LAKE ACTIVITY SOUTHEAST OFF THE LAKES BUT
ANYTHING ADDITIONAL DURING THIS TIME FRAME WILL BE LIMITED AS DRIER
AIR GETS ENTRAINED.

A DRY PERIOD THURSDAY WITH SOME SUNSHINE...BUT THEN CLOUDS WILL
INCREASE AHEAD OF NEXT NORTH-SOUTH TROUGH APPROACHING FROM THE WEST.
WILL MAINTAIN CHANCE FOR LIGHT SNOW DURING THE AFTERNOON IN THE
WEST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
MODELS IN DECENT AGREEMENT NOW DURING THIS PERIOD...WITH THE
EXCEPTION OF SUNDAY. TEMPS WILL REMAIN WELL BELOW NORMAL DURING THIS
COLDEST TIME OF THE YEAR AND THAT IS NOTABLE. THE TROUGH NOTED ABOVE
WILL CROSS OUR AREA THURS NT AND FRI MORNING WITH SOME LIGHT SNOW
BEFORE SLOWING AND ALLOWING A SFC LOW TO DEVELOP OVER THE MID
ATLANTIC COAST WHICH WILL CAUSE MORE TROUBLE TO OUR EAST FRIDAY BUT
AGAIN TOO FAR EAST TO BOTHER US MUCH. BUT...SHOT OF ARCTIC AIR WILL
FOLLOW FRI AFTERNOON AND SATURDAY WITH A RIDGE BUILDING SOUTHWARD
FROM ONTARIO. VERY LITTLE LK EFFECT THIS TIME...WITH ERIE MOSTLY
FROZEN AND LITTLE FETCH OFF ONTARIO ON NORTHERLY FLOW. WILL CARRY
CHC POPS FRI NT SE OF LK ONTARIO...AND ONLY 20 POPS FOR A DRY
SAT/SAT NT. TEMPS WILL BE FRIGID THOUGH WITH 850 MB TEMPS OF
-20C...LOOK FOR MAXES IN TEENS AND MINS ZERO OR BELOW FRI NT AND
MAYBE SAT NT.

MODELS DIVERGE A BIT ON SUNDAY...WITH GFS TAKING WEAK
DISTURBANCE/CLIPPER THROUGH THE OHIO VALLEY AND WELL SOUTH OF US
WITH HIGH PRESSURE REMAINING IN CONTROL. THIS WOULD RESULT IN DRY WX
THROUGH SUNDAY AND MOST OF MONDAY WITH FRIGID TEMPS ON SUNDAY AND
SLIGHT MODERATION MONDAY. ECMWF TAKES THE CLIPPER NORTH OF OUR
REGION SUNDAY...THIS WOULD RESULT IN SOME SNOW SHOWER ACTIVITY
IMMEDIATELY AHEAD AND ESPECIALLY BEHIND IT...ALTHOUGH RIDGING
RETURNS FOR MONDAY. HPC SPLITS THE DIFFERENCE...SO FOR NOW WILL GO
WITH CHC POPS SUNDAY AND DRY MONDAY. TEMPS STILL BELOW NORMAL BUT
NOT QUITE AS HARSH.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE CENTERED OVER NORTHERN NEW YORK STATE WILL SLIDE OFF
THE NEW ENGLAND COAST AND BRING MAINLY VFR CONDITIONS THROUGH A GOOD
PART OF THE NIGHT. LOW LEVEL MOISTURE WILL INCREASE LATE TONIGHT AND
TUESDAY AS A COASTAL LOW HEADS UP THE MIDDLE ATLANTIC COAST AND A
COLD FRONT APPROACHES WESTERN NEW YORK LATE TUESDAY. THIS WILL CAUSE
CIGS TO LOWER TO MVFR LATER ON TUESDAY.

THE COASTAL LOW MOVING ALONG THE MIDDLE ATLANTIC COAST TO NEW
ENGLAND AND THE COLD FRONT HANGING BACK ACROSS THE CENTRAL GREAT
LAKES WILL CREATE AN AREA OF LOWER CHANCES OF PRECIP OVER OUR AREA
FOR MONDAY NIGHT. WILL HAVE LOW CHANCE POPS OVER THE WESTERN
SOUTHERN TIER FOR A MIX OF SNOW AND SLEET BETWEEN 09Z AND 12Z...BUT
TOO LOW TO HAVE OTHER THAN VCSH IN THE TAFS.

00Z MODELS SHOW A FAIR BREAK IN THE CHANCE OF PRECIP DURING THE BULK
OF TUESDAY ALTHOUGH CLOUDS WILL LOWER TO MVFR RANGE FOR THE
AFTERNOON. THE COLD FRONT WILL BRING HIGHER LIKELIHOOD OF SNOW AFTER
00Z WED WITH MVFR VSBYS POSSIBLE AND LOWER MVFR CIGS 00Z TO 06Z.

.OUTLOOK...
TUESDAY NIGHT...AREAS OF MVFR/IFR WITH MIXED WINTRY PRECIPITATION
CHANGING TO SNOW.
WEDNESDAY THROUGH FRIDAY...MOSTLY MVFR IN SNOW SHOWERS.

&&

.MARINE...
HIGH PRESSURE OVER EASTERN NEW YORK STATE WILL MOVE OFF THE NEW
ENGLAND COAST TONIGHT...WHILE A COLD FRONT MOVES ACROSS THE CENTRAL
GREAT LAKES. INCREASING SOUTH TO SOUTHEAST WINDS BETWEEN THESE TWO
SYSTEMS WILL LIKELY RESULT IN SMALL CRAFT ADVISORY CONDITIONS ALONG
THE EASTERN NEARSHORES OF LAKE ONTARIO TONIGHT THROUGH TUESDAY
MORNING. THE WINDS WILL TAPER OFF DURING THE AFTERNOON AS THE
PRESSURE GRADIENT WEAKENS.

EXPECT WINDS TO PICK UP AGAIN TUESDAY NIGHT AND WEDNESDAY AS LOW
PRESSURE DEPARTS TO OUR NORTH AND EAST. SMALL CRAFT ADVISORIES MAY
BE NEEDED BY THAT TIME.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR LOZ045.

&&

SYNOPSIS...TJP
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...SFM
AVIATION...TJP/WCH
MARINE...SFM/TJP
Hazardous weather outlook, Jan 17, 3:14 PM EST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
314 PM EST MON JAN 17 2011

NYZ001>008-010>014-019>021-085-181015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
314 PM EST MON JAN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LIGHT RAIN IS POSSIBLE TUESDAY. SOME PATCHY FREEZING RAIN IS
POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SOUTHERN TIER DURING
THE LATE MORNING AND EARLY AFTERNOON. ANY FREEZING RAIN AT ALL CAN
ALWAYS CAUSE SLIPPERY TRAVEL ON UNTREATED SURFACES.

EAST OF LAKE ONTARIO...A MIX OF SNOW...SLEET AND FREEZING RAIN IS
POSSIBLE IN THE MORNING. A CHANGEOVER TO JUST RAIN IS EXPECTED
DURING THE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-181015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
314 PM EST MON JAN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:05 PM ESTSmall Craft AdvisoryBUF23 hr

Nearby

Winter Weather Advisories in New York, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.